A family of non-stationary subdivision schemes reproducing exponential polynomials

Byeongseon Jeong, Yeon Ju Lee, Jungho Yoon

Research output: Contribution to journalArticlepeer-review

19 Scopus citations


Exponential B-splines are the most well-known non-stationary subdivision schemes. A crucial limitation of these schemes is that they can reproduce at most two exponential polynomials (Jena etal., 2003) [26]. Although interpolatory schemes can improve the reproducing property of exponential polynomials, they are usually less smooth than the (exponential) B-splines of corresponding orders. In this regard, this paper proposes a new family of non-stationary subdivision schemes which extends the exponential B-splines to allow reproduction of more exponential polynomials. These schemes can represent exactly circular shapes, spirals or parts of conics which are important analytical shapes in geometric modeling. This paper also discusses the Hölder regularities of the proposed schemes. Lastly, some numerical examples are presented to illustrate the performance of the new schemes.

Original languageEnglish
Pages (from-to)207-219
Number of pages13
JournalJournal of Mathematical Analysis and Applications
Issue number1
StatePublished - 1 Jun 2013


  • Exponential B-spline
  • Exponential polynomial reproduction
  • Exponential quasi-spline
  • Hölder regularity
  • Non-stationary subdivision scheme


Dive into the research topics of 'A family of non-stationary subdivision schemes reproducing exponential polynomials'. Together they form a unique fingerprint.

Cite this